Medical Education Unit

Medical Education Commitee

MEDICAL EDUCATION UNIT

MEDICAL EDUCATION UNIT

M.P.SHAH GOVT. MEDICAL COLLEGE

CORE COMMITTEE

Sr. No Name  Designation and Department Post
1. Dr. Nandini Desai Dean Chairman
2. Dr. Deepak Tiwari Professor and Head , Department of Psychiatry Coordinator
3. Dr. Shamim Sheikh Associate Professor

Department of pathology

Vice coordinator
4. Dr. Pankaj Buch Professor

Department of Paediatrics

Faculty
5.. Dr. Vijay Sata Professor

Department of Orthopedics

Faculty
6.

 

Dr. Harsh Trivedi Additional Professor

Department of Surgery

Faculty
7. Dr. Radha I Dass Associate Professor

Department of Ophthalmology

Faculty
8 Dr. Dhaval Parmar Professor and Head

Department of Forensic Medicine

Faculty
9. Dr. Shilpa Parmar Associate Professor

Department of Pharmacology

Faculty
10. Dr.Ilesh Kotecha Associate Professor

Department of  PSM

Faculty
11. Dr. Mehjbin Hirani Associate Professor

Department of  Medicine

Faculty
12. Dr. Rahul Mehta Associate Professor

Department of  Forensic Medicine

Faculty
13. Dr. Dinesh Parmar Associate Professor

Department of Pharmacology

Faculty
14. Dr. Anupama Sukhleja Assistant Professor

Department of Pharmacology

Faculty

                                               Medical Education Unit

                         M.P. Shah Govt. Medical college, Jamnagar.

                      Program of the Revised Basic Course Workshop

                                     26th -28th September 2017

Day 1  
Day Time Session Objectives Duration Faculty
8:30 am Registration and Breakfast 30 minutes
9:00 Introduction:  Ice breaking and Group Dynamics

(Activity)

Understand and apply concepts of group dynamics and team based functioning  in teaching and learning 60 minutes Dr. Shamim
10:00 System’s Approach, Principles of adult learning, Learning process a. Use principles of adult learning in the teaching learning process

b. Use the system’s approach for instructional design

60 minutes Dr. Priti
11.00

11.15

Tea break
11:15 Goals, roles and Competencies: CBME* a. define goals, roles and competencies and explain the relationship between each other

b. elaborate the principles of competency based learning

45 minutes Dr. Shamim
12:00 The IMG – Goals, roles and Competencies* a.    be sensitized to the goals, roles and global competencies as developed by the Medical Council of

India

15 minutes Dr. Anupama
12:15 Learning domains and progression of learning a. classify and define learning domains

b. demonstrate a basic understanding of hierarchy of knowledge progression

60 minutes Dr. Pankaj Buch
13:15 Lunch  60 minutes
14:15 Objectives – Writing objectives – Developing objectives from competencies, linking learning and assessment with competencies.

(Activity)

a. Differentiate competencies from objectives

b. develop objectives from different competencies

c. explain the relationship between objectives, learning and assessment

d. Develop a lesson plan

60 minutes Dr. Pankaj Buch
15:15 Workshop on writing objectives

(Activity)

a. develop objectives from competencies and specify the domain and the skill level 90 minutes Dr. Pankaj Buch

Dr. Shamim

1645 Introduction to lesson plan Writing a lesson plan 15 minutes Dr. Anupama

 

 

Day-2

9:00 Interactive and Innovative teaching methods including Large Group (Demo), Small Group (with demo) and appropriate use of media

(Activity)

a. use the principles of interactive learning in a large group

b. use the principles of interactive learning in a small group

c. choose appropriate media for a given learning session

105 minutes Dr. Harsh Trivedi
10.45 Tea Break
1100 Clinical Skills teaching: OMP and bedside

(Role Play)

a. teach skills effectively

b. teaching skills at the workplace

c. use a skills lab effectively

60 minutes Dr. Pankaj Buch
12:00 Choosing a T-L method for objectives & competencies- Workshop.(Activity) Choose the appropriate method for various objectives and competencies 30 minutes Dr. Harsh Trivedi

Dr. Shamim

1230 Introduction to assessment a. Elaborate the principles and types of assessment

b. Explain the utility of assessment

 

60 minutes

Dr. Radha
13:30 Lunch  60 minutes
14:30 Writing the correct essay question, short answer question and MCQ.( Activity) a. write an appropriate essay question

b. write an appropriate short answer question

c. write an appropriate MCQ

120 minutes Dr. Radha
16:30 Tea break 15  Minutes
16:45 Building lesson plan (Activity) Develop a lesson plan appropriate to objectives and TLM 15 minutes Dr. Anupama


Day-3

 

9:00

Formative and Internal Assessment a. Understand concepts of formative and internal assessment

b. Using formative assessment effectively in our curriculum

60 minutes Dr. Radha
10:00 Assessment of clinical and practical skills

Long Case, OSCE,OSPE, Short Case, Viva

a. assess skills effectively

b. assess skills at the workplace

c. use a skills lab to assess competency in skills

d. design a skills assessment station

60 minutes Dr.Pankaj Buch
11.00 Tea Break 15 minutes
11:15 Assessment of clinical and practical skills

Long Case, OSCE,OSPE Short Case, Viva

Session continued 60 minutes Dr. Pankaj Buch
12:15 Matching assessment to  competency, objectives and learning Workshop – Choosing the right assessment Choose the right assessment method

for a given objective/ competency and

learning method.

60 minutes Dr. Radha

Dr. Anupama

13:15  Lunch 60 minutes
14.15 A. Feedback, Introduction to reflections, Narratives

 

 

 

 

B. Improving SDL through technology

 a. Use of feedback, reflections appropriately in teaching learning and formative assessment

b. Provide effective feedback to students

60 minutes Dr. Shamim
a. promote self directed learning in students

b. use technology to improve self directed learning

30 minutes Dr. Anupama
15.45 Open House 30 minutes
16.15 Tea Break 15 minutes
16.30 Final Lesson Plan Finalize lesson plan including assessment and submit 30 minutes Dr. Anupama
17.00 Valedictory

Basic Course – day wise distribution

Day 1 Day 2 Day 3
Introduction:

Group Dynamics

Interactive and Innovative teaching methods including Large Group (Demo), Small Group (with demo) and appropriate use of media Formative and Internal Assessment
Systems Approach,

Learning Process,

Adult Learning

Clinical Skills teaching: OMP and bedside Assessment of clinical and practical skills

Long Case, OSCE, Short Case, Viva  – I

Goals, Roles and competencies: CBME*

The IMG: Goals, Roles and competencies

 

Choosing a T-L method for objectives & competencies- Workshop Assessment of clinical and practical skills

Long Case, OSCE, Short Case, Viva – II

Learning domains and progression of learning Introduction to assessment Matching assessment to competence, objectives and learning Workshop – Choosing the right assessment
Objectives- Writing objectives – Developing specific learning objectives from competencies, Linking learning and assessment with competencies

*- Lesson plan

Writing the correct essay question, short answer question and MCQ A. Feedback, Introduction to reflections, Narratives

B. Improving SDL through technology

Workshop on writing objectives* Building lesson plan Open House
Introduction to lesson plan Final Lesson Plan

 

* Must include examples from affective domain in each of these sessions (Use all three domains Knowledge, Skills and Affective)

MEU Activities 2015-16

  1. Monthly Meetings held. For Minutes see ANNEXURE.
  2. Basic workshop on hold due to revised conduction.
  3. Monthly lectures for sensitization of faculties started for JAN 2016(vide ANNEXURE).
  4. First MBBS Student welcoming program held.
  5. Interns’ sensitization integrated lecture series conducted one day before their posting i.e. 3/3/2016
  6. Postgraduate training workshop and Communication Skill workshop will be held in 2016.

 

ANNEXURE

Monthly Lecture Series

No Topic Speaker Date
1. MEU Activity Redefined Dr. Shamim Sheikh 22/01/2016
2. Communication skills Dr. Dipak Tiwari 26/02/2016
3. How to Strengthen clinical skills Dr. Pankaj Buch 18/03/2016

 

Meeting Minutes 2016

  1. Date: 13/01/2016, Venue: Dean office

–Monthly lectures shall be started as basic workshop is on hold as per nodal center instructions.

—ATCOM sensitization and FIME is mandatory for core committee three members were nominated.

—For FIME DR. shamim Sheikh and Dr. Anupama Sukleja nominated for forthcoming FIME course at Nodal center – PSMC,Karamsad.

—Remuneration for mandatory training shall be disbursed by institution.

 

  1. Date: 23/02/2016,Venue: MEU Office

–Next lecture was observed by committee.

–Interns’ sensitization lecture series planned. Topics and Speakers were decided.

–Communication skill workshop was proposed.

 

  1. Date: 3/3/2016 Venue :MEU Office

–Feedback on Interns’ Sensitization integrated lecture series was discussed. Further topics were suggested by interns and faculties like- improvement in competency, conflict management etc.

–Workshop for postgraduates was proposed.

INTERNS’ SENSITIZATION INTEGRATED LECTURE SERIES.

Date: 3/3/2016

Topics and Speakers

–Why this sensitization? – Dr. Shamim Sheikh

–Role of an intern in medical emergencies- Dr. Hemang Acharya

–Role of an intern in surgical emergency- Dr. Viral Sanghani

–Communication Skills- Dr. Radha Dass

 

 

 

Following activities are done under Medical Education Unit:-

· Lectures are taken on various topics related to “Faculty Development” every month regularly.

MEU – 1 :

Date – 19-21st/12/2010

` No. of participants – 31

Observer – Dr. Himanshu Pandya

Faculty – Dr. Chetna Desai

Dr. Himanshu Pandya

MEU Team, M. P. Shah Medical College, Jamnagar.

MEU – 2 :

Date – 19-21st/1/2011

No. of participants – 32

Observer – Dr. Praveen Singh – Asso. Prof. Anatomy Dept., P. S. Medical College ,Karamsad.

Faculty – Dr. Praveen Singh – Asso. Prof., Anatomy Dept., P. S. Medical College, Karamsad.

Dr. Prakruti Patel – Asst. Prof., Pharmacology Dept., B. J. Medical College, Ahmedabad

Dr. Ragini Verma – Prof. Obs. & Gynec Dept., Govt. Medical College, Surat

MEU Team, M. P. Shah Medical College, Jamnagar

MEU – 3 :

Date – 20-22st/12/2011

` No. of participants – 32

Observer – Dr. Praveen Singh – Asso. Prof. Anatomy Dept., P. S. Medical College,Karamsad.

Faculty – Dr. Praveen Singh – Asso. Prof., Anatomy Dept., P. S. Medical College, Karamsad.

Dr. Prakruti Patel – Asst. Prof., Pharmacology Dept., B. J. Medical College, Ahmedabad

Dr. Chetna Desai

MEU Team, M. P. Shah Medical College, Jamnagar

MEU – 4 :

Date – 20-22st/3/2012

` No. of participants – 32

Observer – Dr. Uday Shankar Singh.

Faculty – Dr. Uday Shankar Singh.

Dr. Prakruti Patel – Asst. Prof., Pharmacology Dept., B. J. Medical College,Ahmedabad

Dr. Chetna Desai

MEU Team, M. P. Shah Medical College, Jamnagar

MEU – 5 :

Date – 27-29st/9/2012

` No. of participants – 34

Observer – Dr. Uday Shankar Singh.

Faculty – Dr. Uday Shankar Singh.

Dr. Prakruti Patel – Asst. Prof., Pharmacology Dept., B. J. Medical College,Ahmedabad

Dr. Chetna Desai

MEU Team, M. P. Shah Medical College, Jamnagar

MEU – 6 :

Date – 26-28/6/2013

` No. of participants – 32

Observer – Dr. Suman Singh.

Faculty – Dr. Suman Singh.

Dr. Praveen Singh – Asso. Prof., Anatomy Dept., P. S. Medical College, Karamsad.

MEU Team, M. P. Shah Medical College, Jamnagar

Research Methodology Workshop I :

Date – 4-5/08/2011

` No. of participants – 32

Faculty – Dr. P. S. Ganguly – Indian Institute of Public Health, Gandhinagar

Dr. Ajay Phatak – Member Research Services & Member Secretary of Human Research Ethics Committee, Charotar Arogya Mandal, Karamsad

Dr. Berna Ganguly.

MEU Team, M. P. Shah Medical College, Jamnagar

Research Methodology Workshop II :

Date – 17,18/04/2013

` No. of participants – 28

Faculty – Dr. Somshekhar Nimbalkar – P. S. Medical College, Karamsad

Dr. Prashant Chatterjee Biswas – Asso. Prof., Shree J. L. V. Institute of

Management Studies, Jamnagar

Dr. Nimesh Verma.

MEU Team, M. P. Shah Medical College, Jamnagar

Student Workshop :

Date – 20/05/2012

` No. of participants – 41

Faculty – Dr. Chetna Desai

Dr. Rajendra Thakarar – Psychiatric consultant, Jamnagar

MEU Team, M. P. Shah Medical College, Jamnagar

Medical Education Unit (Cell)

Shri M. P. Shah Government Medical College, Jamnagar

Minits of Meeting held on 08/02/2014

Meeting was held on 08/02/2014 at 09:90 AM. At Co-ordinator’s Chamber.

Following faculties have attended the meeting.

1. Dr.                                      (Co-ordinator)

2. Dr. Bhadresh Vyas (Faculty)

3. Dr. N. J. Desai (Faculty)

4. Dr. R. D. Jani (Faculty)

5. Dr. Shamim Sheikh (Faculty)

6. Dr. Anupama Sakhlecha (Faculty)

7. Dr. Kapil Pandya (Faculty)

Agendas of Meeting were as follow.

1:- To plan workshops for year 2014

A. Basic Methodology Workshop:-

It was decided that for basic methodology workshop a letter will be circulated to all the department asking the list of Untrained faculties.

è Proposed Date – by 10th April 2014.

B. To organize students workshops a task of framing of workshop has been allotted to

Dr. Bhadresh Vyas and Dr. Shamim Sheikh.

è Date Proposed is – by End of First week April, 2014.

C. Workshop for Ist year residents proposed on the basis of P.G. Curriculum

regarding personality, Dr. – pt. Relationship etc.

To find out the feasibility, a task has been allotted to Dr. N. J. Desai.

è Proposed Date – by 1st week of June 2014.

2:- Streamlining of Internal Exam :

It is suggested that Internal Examinations at various levels may be stream lined and made uniform.

In the Internal Examinations for III / I and III / due a compact time tablemay be prepared and followed Scrupulously, sample of time table is given below;

Batch à

Subject

O & G

A

B

C

D

Medicine

B

C

D

A

Pediatrics

C

D

A

B

Surgery

D

A

B

C

The Practical examination can be completed in four days which at present lingers on for many days.

The timing of such examinations may be s scrupulously followed, instead of leaving it to individual faculty.

All internal examinations should be completed by 6 O’clock in the evening.

The faculties which are assured internal examination should do this work on priority basis.

Conduction of internal theory examination may also be streamlined and disciplined by providing printed question paper and answer sheets. So the chances of any misconduct by student may be reduced.

Though many teaching hours are allotted for theory lectures by MCI/ these hours are not properly utilized, it is urged that these hours may optimally be utilized.

It is seen that clinical teaching is left on to the residents.

Commonly the major departments have three or four postings of students in their departments. They are requested to divide their syllabus in such a way that students learn knowledge and skill both in each of these postings.

It is also suggested that first to third clinical posting may be taught by assistant professor to professor respectively.

I Posting – Asst. Prof.

II Posting – Asso. Prof.

III Posting – Professor

For further guidance and assistance MEU team can be contacted. We shall be pleased to extend our help.

One more suggestion was also unanimously accepted that services of external examiners coming for graduate course examinations may be utilized on personal basis for preliminary examinations of due term post graduate students.

3:- Workshop for research methodology may be planned as per request from faculties, if they are interested.

4:- Monthly lecture series

it was proposed to request to faculties to participate as speakers for monthly lecture series. Which is to be started shortly.

Comments are closed.